It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-14-2007, 05:57 PM   #1
Registered User
(female)
 
Join Date: Nov 2007
Location: wakefield, ri, usa
Posts: 1
madmary07 HB User
anti seizure meds

i've just been diagnosed with TLE. I've been having deja vu episodes for about 4 years now about 4-7 time per month. my neurologist insists i go on meds. i started topamax but don't like them at all. is there anyone out there at all who does not take meds for this?

 
Sponsors Lightbulb
   
Old 11-14-2007, 07:47 PM   #2
Senior Veteran
(male)
 
Join Date: Jan 2005
Location: St Cloud, MN
Posts: 1,236
Travis from MN HB UserTravis from MN HB UserTravis from MN HB User
Re: anti seizure meds

Suprised they started you out on Topa. I have had a few issues with it, but have learned to adapt.

I'm also on Tegretol XR (extended release) and Keppra at the same time. I need to be on multi meds to control my seizures.

You could talk with your Dr and ask if there are other options for medications if the symptoms of the medication are bothersome or causing other (new) problems for you.

Personally I'm suprised they started you out on Topa and not one of the older meds.

--Travis

 
Sponsors Lightbulb
   
Old 11-15-2007, 11:52 AM   #3
Veteran
(female)
 
030free's Avatar
 
Join Date: Nov 2006
Location: NJ, US
Posts: 381
030free HB User030free HB User030free HB User030free HB User030free HB User030free HB User
Re: anti seizure meds

I also had right TLE and they startedme on Tegretol 20 yrs ago, the added Topa, then changed all, but none worked for me, but that depends on the patient. I also had auras and deja vu all the time w up to 16-18 simple complex partial seizures every month, and this year I underwent surgery and become free (it worked!!). I agree w Travis and suggest you ask the neuro if starting w maybe Tegretol or any other meds might work better. Im currently on Trileptal and Keppra but have no side effects, so maybe there's another med for u instead..Good luck

 
Old 11-15-2007, 11:54 AM   #4
Senior Member
(male)
 
Join Date: Aug 2005
Location: near Las Vegas, NV
Posts: 222
IMNRVUS HB User
Re: anti seizure meds

I had sensory simple partial seizures (auras) and never took meds for many years before my first Gran Mal (Oct. '01). They're the intense fear and the Deja-Vu kind. I've been on phenytoin since then. That helped a little. Lorazepam cuts down on the intensity of them, but they still happen. Sometimes I wonder if they're just panic attacks. Stress doesn't help.

 
Old 11-15-2007, 05:10 PM   #5
Senior Veteran
(female)
 
Join Date: Nov 2004
Posts: 718
sammi2 HB Usersammi2 HB Usersammi2 HB User
Re: anti seizure meds

madmary, would you describe what you mean by dejavu? I feel like I'm entering a dream, not the real world but I feel like I've been there b/4. I feel confused like I might lose consciousness. Is that how you feel? Thanks.

 
Old 11-16-2007, 02:09 PM   #6
Senior Veteran
(female)
 
Join Date: May 2006
Posts: 733
SentenceDoing HB User
Re: anti seizure meds

I've heard that seizures could get worse if you don't take meds, and I experienced this myself, as I've had seizures since I was 12, and then when I was about 18, they started to get a lot worse, and then when I was almost 19, I had a GM. I was started on Dilantin, but it did nothing for my seizures and gave me nightmares and panic attacks. Then I started Tegretol and Keppra. I haven't had any major side effects from either one.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Very "out there" question regarding coming off anti-depressants melissa1873 Thyroid Disorders 1 01-25-2009 04:46 PM
what anti d is best for severe depression? i need help!!! vickie45 Depression 3 01-04-2008 06:24 AM
well neuro dr is going to start me on seizure meds .appt is jan 8th . vickie45 Epilepsy 8 12-23-2007 06:30 PM
anti- epilepsy and muscle relaxers side effects pain research Pain Management 5 12-22-2006 08:34 PM
On 4 anti seisuze meds and still having spasms!!! Blasterboy Pain Management 9 08-20-2006 09:04 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 08:15 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!